Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 178, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Oct 12, 2014, 8:54 PM CDT for Haskell County, Throckmorton County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2014, 8:54 PM CDT (01:54 UTC)
- Expired
- Oct 12, 2014, 9:30 PM CDT
- In force
- 36 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Haskell County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 74 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 12, 7:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -404 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 8:06 PM CDT, 48 minutes earlier.
Area forecast discussion, Oct 12, 8:06 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 806 PM CDT Sun Oct 12 2014 .UPDATE... Quick update to account for the new severe thunderstorm watch in effect until 3 am. In addition, boosted storm chances slightly across the northwest Big Country to account for current radar trends, and added a mention of severe storms. && .PREV DISCUSSION... /ISSUED 643 PM CDT SUN OCT 12 2014/ AVIATION... /00Z TAFS/ Look for thunderstorms and gusty winds to create challenging flight weather across much of West Central Texas during the next 12 hours. Another cold front will sweep south across West Central Texas tonight. The best area for thunderstorms will be along and east of a line from Haskell, to Ballinger, to Junction mainly after midnight. A few thunderstorms may produce large hail and down-burst winds greater than 60 mph. PREV DISCUSSION... /ISSUED 335 PM CDT SUN OCT 12 2014/ SHORT TERM... A fairly active pattern is forecast through the next 24 hours. The first concern is the potential for isolated showers and thunderstorms late this afternoon/evening. A weak disturbance is forecast to move across West Central Texas this afternoon. As this feature moves across the area, isolated showers and thunderstorms are forecast to develop along a dryline, just west of our area. Showers and thunderstorms are already developing across western Pecos County. These storms will track east, and have the potential to make it into parts of the Concho Valley and Big Country later this afternoon and evening. Slight chance PoPs were included for these areas this afternoon/evening. The next concern is a cold front that will move through the area during the early morning hours. A potent upper level trough will swing across the Southern Plains overnight, sending a cold front through West Central Texas. Isolated to scattered showers and thunderstorms will be possible along and just behind the front. The best chance of convection will be across the eastern half of the area, where better moisture and surface convergence exists. Pops will range from slight chance across the west, to likely across the east. A few strong to severe thunderstorms cannot be ruled out, especially across the Heartland and eastern Big Country, with large hail and damaging winds being the main hazards. Convection should clear the area from northwest to southeast during the morning hours, with most of the activity gone by mid morning. Gusty north winds of 15 to 25 mph, with higher gusts, are expected behind the front. At this time, winds look to remain below Wind Advisory criteria, but a Lake Wind Advisory may eventually be needed for parts of the area Monday morning. Cooler, drier air will filter into the area behind the front, with morning lows on Monday ranging from the mid 50s north, to near 60 along the Interstate 10 corridor. Cooler temperatures are forecast on Monday, with highs generally in the lower to mid 70s. LONG TERM... Expecting temperatures to be rather cold Monday night with a surface high building in behind the front. Light winds and clear skies should help temperatures drop into the lower to mid 40s over most of the area. Upper ridge builds in from the west for Tuesday through mid week with a slow warming trend. Highs should warm into the upper 80s to near 90 by Thursday. A weak cold front may move in by late Thursday/early Friday, but should only have minor effects for the area, dropping highs into the lower to mid 80s. No precipitation expected through the end of the week. && .PRELIMINARY POINT TEMPS/POPS... Abilene 55 73 45 77 50 / 70 10 0 0 0 San Angelo 57 75 45 77 47 / 30 5 0 0 0 Junction 62 76 48 78 47 / 40 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Oct 12, 2:47 PM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 247 PM CDT SUN OCT 12 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-132000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 247 PM CDT SUN OCT 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT...WITH THE BEST CHANCE ACROSS NORTHERN AND EASTERN SECTIONS OF WEST CENTRAL TEXAS. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN HAZARDS BEING DAMAGING WINDS...HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE MAIN SEVERE THREAT WILL BE NORTHEAST OF A HASKELL TO ALBANY LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...MAINLY AFTER MIDNIGHT.
In the hours before
Special weather statement, Oct 12, 8:27 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
827 PM CDT SUN OCT 12 2014
TXZ049-130145-
FISHER TX-
827 PM CDT SUN OCT 12 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT FOR FISHER
COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 823 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME
NORTHWESTERN FISHER COUNTY...OR ABOUT 21 MILES SOUTH OF JAYTON...
MOVING NORTHEAST AT 60 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LAT...LON 3296 10040 3284 10065 3287 10067 3296 10066
3297 10065 3297 10040
TIME...MOT...LOC 0126Z 241DEG 53KT 3296 10058
HUBERSpecial weather statement, Oct 12, 8:45 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 845 PM CDT SUN OCT 12 2014 TXZ098-099-130245- HASKELL TX-THROCKMORTON TX- 845 PM CDT SUN OCT 12 2014 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT FOR HASKELL AND THROCKMORTON COUNTIES... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 843 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHWEST OF RULE...OR ABOUT 11 MILES WEST OF HASKELL...MOVING EAST AT 45 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS... MINOR SHINGLE DAMAGE... ISOLATED SMALL DENTS TO VEHICLES... THE STRONG THUNDERSTORM WILL BE NEAR... ROCHESTER BY 850 PM CDT HASKELL BY 855 PM CDT WEINERT BY 905 PM CDT US-277 NEAR THE HASKELL-KNOX COUNTY LINE BY 910 PM CDT MILLERS CREEK RESERVOIR BY 925 PM CDT US-183 NEAR THE THROCKMORTON-BAYLOR COUNTY LINE BY 940 PM CDT LAT...LON 3339 9895 3328 9895 3297 9999 3340 9999 TIME...MOT...LOC 0144Z 250DEG 38KT 3321 9991 HUBER
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 8:27 PM CDT | Special Weather Statement | SJT | Fisher | 18 min |
| Oct 12, 8:45 PM CDT | Special Weather Statement | SJT | Haskell | 60 min |
| Oct 12, 9:39 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 36 min |
| Oct 12, 9:42 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 48 min |
| Oct 12, 10:41 PM CDT | Special Weather Statement | SJT | Throckmorton | 49 min |
| Oct 12, 10:51 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 24 min |
| Oct 13, 12:31 AM CDT | Special Weather Statement | SJT | Nolan | 59 min |
| Oct 13, 12:39 AM CDT | Special Weather Statement | SJT | Sterling | 36 min |
| Oct 13, 12:42 AM CDT | Special Weather Statement | SJT | San Saba | 33 min |
| Oct 13, 1:05 AM CDT | Special Weather Statement | SJT | Callahan, Coke, Runnels, Taylor | 40 min |
| Oct 13, 1:13 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 19 min |
| Oct 13, 1:25 AM CDT | Special Weather Statement | SJT | Sterling | 50 min |
| Oct 13, 1:43 AM CDT | Special Weather Statement | SJT | Runnels | 47 min |
| Oct 13, 1:50 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Coleman, Runnels, Taylor, Tom Green | 40 min |
| Oct 13, 2:00 AM CDT | Special Weather Statement | SJT | Irion | 45 min |
| Oct 13, 2:08 AM CDT | Special Weather Statement | SJT | Callahan, Coleman | 52 min |
| Oct 13, 2:38 AM CDT | Special Weather Statement | SJT | Brown, Runnels, Tom Green | 37 min |
| Oct 13, 2:48 AM CDT | Areal Flood Advisory | SJT | Brown, Callahan, Coleman | 87 min |
| Oct 13, 3:08 AM CDT | Special Weather Statement | SJT | Concho | 37 min |
| Oct 13, 3:14 AM CDT | Special Weather Statement | SJT | Brown | 31 min |
| Oct 13, 3:44 AM CDT | Special Weather Statement | SJT | McCulloch, San Saba | 31 min |
| Oct 13, 5:27 AM CDT | Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Fisher, Haskell and 6 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.